Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 68, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 11, 2008, 7:50 AM EDT for 7 counties in Georgia. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2008, 7:50 AM EDT (11:50 UTC)
- Expired
- May 11, 2008, 8:30 AM EDT
- In force
- 40 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Effingham County, GA, Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 119 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:50 AM EDT | TSTM WND DMG | 4 Sse Reidsville, GA | NUMEROUS TREES DOWNED BETWEEN REIDSVILLE AND GLENNVILLE. EMERGENCY MANAGER REPORTS THAT ALL TREES BLOWN IN ONE DIRECTION. |
| May 11, 8:05 AM EDT | TSTM WND DMG | 5 Sse Denmark, GA | 911 CENTER REPORTS NUMEROUS TREES DOWN ON ROUTE 67 FROM NEAR I-16 SOUTH TO NEAR THE BRYAN COUNTY LINE. TIME ESTIMATED BASED ON RADAR. |
| May 11, 8:15 AM EDT | TSTM WND DMG | 5 Se Denmark, GA | NUMEROUS TREES DOWN AND POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:37 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 11.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1812 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 111149
SVRCHS
GAC029-031-103-109-179-183-267-111230-
/O.NEW.KCHS.SV.W.0068.080511T1150Z-080511T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
750 AM EDT SUN MAY 11 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
EVANS COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN LONG COUNTY IN SOUTHEAST GEORGIA...
TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 830 AM EDT
* AT 747 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GROVELAND TO 13 MILES
SOUTHWEST OF REIDSVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF CLAXTON TO PLANT HATCH...MOVING EAST AT 57 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
DAISY...CLAXTON...
MENDES...GROVELAND...
MIDWAY...MIDWAY...
PEMBROKE...GLENNVILLE...
BLITCHTON...LANIER...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
THIS IS A DANGEROUS THUNDERSTORM...TAKE COVER NOW SEVERE
THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR AND AVOID WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3214 8219 3219 8219 3223 8222 3225 8221
3226 8118 3177 8192 3179 8201 3185 8211
3188 8212 3190 8221 3191 8223
TIME...MOT...LOC 1150Z 277DEG 50KT 3221 8173 3194 8223
$$2 follow-up statements
000
WWUS52 KCHS 111202
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
802 AM EDT SUN MAY 11 2008
GAC029-031-103-109-179-183-267-111230-
/O.CON.KCHS.SV.W.0068.000000T0000Z-080511T1230Z/
LONG GA-EVANS GA-TATTNALL GA-EFFINGHAM GA-BULLOCH GA-BRYAN GA-
LIBERTY GA-
802 AM EDT SUN MAY 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR NORTHWESTERN LIBERTY...NORTHWESTERN BRYAN...SOUTHEASTERN
BULLOCH...SOUTHERN EFFINGHAM...TATTNALL...EVANS AND NORTHWESTERN LONG
COUNTIES...
AT 801 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM REKA TO FIVE POINTS...OR
ALONG A LINE EXTENDING FROM PEMBROKE TO 12 MILES SOUTH OF
REIDSVILLE...MOVING EAST AT 57 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BELLVILLE...BLITCHTON...CLAXTON...DAISY...DONALD...EDEN...ELLABELL...
GLENNVILLE...GROVELAND...HAGAN...LANIER...MANASSAS...MELDRIM...
MENDES...MIDWAY...PEMBROKE AND REIDSVILLE.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3204 8220 3218 8206 3225 8202 3226 8118
3177 8192 3179 8201 3186 8211 3188 8212
3192 8221
TIME...MOT...LOC 1202Z 277DEG 50KT 3219 8166 3192 8204
$$000
WWUS52 KCHS 111220
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
820 AM EDT SUN MAY 11 2008
GAC029-031-103-109-179-183-267-111230-
/O.CON.KCHS.SV.W.0068.000000T0000Z-080511T1230Z/
LONG GA-EVANS GA-TATTNALL GA-EFFINGHAM GA-BULLOCH GA-BRYAN GA-
LIBERTY GA-
820 AM EDT SUN MAY 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR NORTHWESTERN LIBERTY...NORTHWESTERN BRYAN...SOUTHEASTERN
BULLOCH...SOUTHERN EFFINGHAM...TATTNALL...EVANS AND NORTHWESTERN LONG
COUNTIES...
AT 819 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BLITCHTON TO NOBLE...OR
ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF SPRINGFIELD TO 15 MILES
NORTHWEST OF LUDOWICI...MOVING EAST AT 57 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BELLVILLE...BLITCHTON...CLAXTON...DAISY...DONALD...EDEN...ELLABELL...
GLENNVILLE...GROVELAND...HAGAN...LANIER...MANASSAS...MELDRIM...
MENDES...MIDWAY...PEMBROKE AND REIDSVILLE.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3204 8220 3218 8206 3225 8202 3226 8118
3177 8192 3179 8201 3186 8211 3188 8212
3192 8221
TIME...MOT...LOC 1220Z 277DEG 50KT 3222 8138 3184 8192
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:28 AM EDT, 22 minutes earlier.
Area forecast discussion, May 11, 7:28 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
728 AM EDT SUN MAY 11 2008
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHWARD THROUGH THE AREA THIS
MORNING...WITH A STRONG COLD FRONT SWEEPING THROUGH THE REGION THIS
EVENING. HIGH PRESSURE WILL THEN BUILD BACK INTO THE AREA THROUGH
THE MIDDLE OF THE WEEK. ANOTHER FRONT MAY AFFECT THE REGION LATE IN
THE WEEK OR OVER THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENTLY AT THE SURFACE...A LARGE COMMA-HEAD MCS IS PLOWING THROUGH
EAST-CENTRAL GEORGIA AIMED TO CUT A SWATCH OF WIDESPREAD SEVERE
WEATHER ACROSS OUR CWFA. ISOLATED STRONG LONG-TRACKED TORNADOES ARE
POSSIBLE ALONG IN TANDEM WITH STRAIGHT-LINE DAMAGING WINDS.
TODAY...THE WARM FRONT CURRENTLY DRAPED THROUGH CENTRAL PORTIONS OF
THE FORECAST AREA WILL LIFT QUICKLY NORTH OF THE CWA THIS
MORNING...AS THE STRONGLY DYNAMIC STORM SYSTEM TO THE WEST OF THE
AREA MOVES THROUGH. EXPECT THE POTENTIAL FOR A COUPLE WAVES OF
SEVERE WEATHER...THE FIRST WITH THE WARM FRONT AND APPROACHING MCS
THIS MORNING. EXPECT THE MCS TO PUSH OFFSHORE BY LATE THIS
MORNING...WITH THE MAIN COLD FRONT STILL LINGERING BACK TO THE
WEST OF THE REGION. THIS SHOULD ALLOW SOME SUNSHINE TO BE SEEN
ACROSS THE AREA...AND THIS WILL MOST LIKELY LEAD TO ADDITIONAL
SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. BEST COVERAGE
OF SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THIS
MORNING...WITH COVERAGE MUCH MORE SCATTERED THIS AFTERNOON. GIVEN
THE STRONG FORCING...IMPRESSIVE MID-LEVEL INSTABILITY...AND LOW
LEVEL SHEAR IN PLACE DAMAGING WINDS...LARGE HAIL...AND TORNADOES
WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE DAY.
IN ADDITION TO THE SEVERE WEATHER POTENTIAL...STRENGTHENING WINDS
ALOFT ARE EXPECTED TO GET MIXED DOWN TO THE SURFACE THIS AFTERNOON
RESULTING IN BREEZY CONDITIONS ACROSS THE AREA. WILL CONTINUE THE
WIND ADVISORY CURRENTLY IN PLACE THROUGH THIS EVENING...WITH WIND
GUSTS AS HIGH AS 40 MPH POSSIBLE THIS AFTERNOON AND THIS EVENING.
HIGH TEMPERATURES SHOULD TOP OUT GENERALLY IN THE MIDDLE 80S ACROSS
THE AREA.
LAKE WINDS...STRONG WINDS OF 20 TO 25 KNOTS WILL DEVELOP IN ADVANCE
OF THE APPROACHING STORM SYSTEM TODAY...SO WILL KEEP THE LAKE WIND
ADVISORY GOING FOR LAKE MOULTRIE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE STRONG COLD FRONT WILL PUSH THROUGH THE REGION EARLY THIS
EVENING...WITH HIGH PRESSURE THEN BEGINNING TO BUILD BACK INTO THE
REGION AFTER MIDNIGHT. WILL CARRY SOME SLIGHT CHANCE OR LOW CHANCE
POPS IN THE EVENING...WITH RAIN FREE CONDITIONS EXPECTED AFTER
MIDNIGHT. LOW TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MID TO
UPPER 50S.
LAKE WINDS...
STRONG COLD AIR ADVECTION WILL COMMENCE AFTER MIDNIGHT FOLLOWING THE
COLD FRONTAL PASSAGE...AND GIVEN H95 WINDS OF 45 KNOTS AND A DEEP
MIXING PROFILE...HAVE ISSUED A HIGH WIND WATCH FOR LAKE MOULTRIE.
WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 KNOTS...WITH WIND GUSTS
AS HIGH AS 45 KNOTS POSSIBLE AFTER MIDNIGHT THROUGH EARLY MONDAY
MORNING.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
WE HAVE NOT DEVIATED FROM A MAINLY CLEAR DAY ON MON IN THE
WAKE OF THE FRONT. EARLIER THINKING WAS THAT IT IS GOING TO
BE A WINDY DAY FOR MOST AREAS AND WE LIKE THE NAM THINKING
THAT IT MAY BORDER ON WIND ADVISORY FOR SOME COASTAL AREAS
DURING THE DAY. WE DID LITTLE TO CHANGE FORECAST PHILOSOPHY
GIVEN THE SEVERITY OF THE ONGOING WEATHER.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
BOTH AIRPORTS SHOULD BE ON HIGH ALERT THIS MORNING FOR IMPENDING
WEATHER. AT THE VERY LEAST...WIND GUSTS IN EXCESS OF 50 KT ARE
POSSIBLE AT BOTH AIRPORTS FROM 12Z-15Z...KSAV NOW LONG AFTER 12Z.
GUSTY WINDS WILL OCCUR SHORTLY AFTER THE PASSAGE OF THE SEVERE
CONVECTION IN THE VICINITY OF BOTH KSAV/KCHS THIS AFTERNOON. WEST
WINDS OF 15 KNOTS GUSTING TO AROUND 30 KNOTS WILL OCCUR DURING
THE DAY AS A STRONG PRESSURE GRADIENT OCCURS OVER THE AREA. A
SERIES OF THUNDERSTORMS ARE ANTICIPATED TO ENTER THE REGION AS A
LOW PRESSURE SYSTEM SHIFTS OVER THE CAROLINAS. THERE IS STILL
POTENTIAL FOR YET ANOTHER ROUND OF SEVERE WEATHER AHEAD OF THE COLD
FRONT LATER TODAY.
EXTENDED AVIATION OUTLOOK...GENERALLY VFR CONDITIONS TO PREVAIL IN
WAKE OF THE COLD FRONT STARTING SUNDAY EVENING. GUSTY WINDS AT
TIMES SUNDAY NIGHT AND MONDAY.
&&
.MARINE...
A WARM FRONT IS CURRENTLY SITUATED THROUGH THE SOUTHERN SOUTH
CAROLINA NEARSHORE WATERS THIS MORNING...AND EXTENDS WESTWARD TO AN
AREA OF LOW PRESSURE OVER WEST-CENTRAL GEORGIA. AS THIS AREA OF LOW
PRESSURE CONTINUES TO TRACK TO THE NORTHEAST THIS MORNING...THE WARM
FRONT WILL QUICKLY LIFT NORTH OF THE COASTAL WATERS WITH
SOUTHWESTERLY WINDS INCREASING ACROSS ALL MARINE ZONES. WILL
CONTINUE SMALL CRAFT ADVISORIES FOR ALL WATERS THROUGH THE DAY.
A STRONG COLD FRONT WILL PUSH THROUGH THE WATERS TONIGHT...WITH
WINDS BECOMING WESTERLY IN STRONG COLD AIR ADVECTION AFTER MIDNIGHT.
GIVEN SEA SURFACE TEMPERATURES GENERALLY IN THE LOW TO MID 70S OVER
THE WATERS AND A DEEP MIXING PROFILE EXPECTED TO DEVELOP...THE H95
WINDS OF 45 KNOTS SHOULD BE ABLE TO OCCASIONALLY MIX DOWN TO THE
OCEAN SURFACE. THEREFORE...HAVE RAISED GALE WARNINGS FOR ALL WATERS
WITH WINDS OF 25 TO 35 KNOTS AND GUSTS OF UP TO 45 KNOTS ANTICIPATED.
GALES WILL TREND TO SCA CRITERIA ON MON. SCA CONDITIONS MAY
CONTINUE FOR OUR 20-60 NM GEORGIA WATERS IN MON NIGHT. OTHER
THAN INCREASING WINDS ON MON...NOT MANY CHANGES IN THE LATTER
PERIODS OF THE MARINE FORECAST THIS MORNING.
RIP CURRENTS...ALTHOUGH THE FLOW WILL BE MAINLY OFFSHORE
TODAY...THERE MAY BE ENOUGH BACKING TO RESULT IN OCNL SLIGHT
ONSHORE COMPONENT ALONG THE SC BEACHES. THAT ALONG WITH INCREASING
WINDS TO BETWEEN 20 AND 30 MPH WILL RESULT IN A MODERATE RISK OF
RIP CURRENTS...ESPECIALLY IF THERE IS ANY SMALL SWELL ACTIVITY.
ALTHOUGH OUR LOCAL RIP CURRENT WORKSHEET RESULTS IN A LOW RISK FOR
THE GA BEACHES TODAY...PREFER TO GO WITH A MODERATE RISK GIVEN
THE STRONG WIND FIELDS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 10 AM EDT THIS MORNING FOR GAZ087-088-
099>101-114>119-137>141.
SC...TORNADO WATCH UNTIL 10 AM EDT THIS MORNING FOR SCZ040-042>045-
047>051.
LAKE WIND ADVISORY FROM NOON TODAY TO 11 PM EDT THIS EVENING
FOR SCZ045.
HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
SCZ045.
WIND ADVISORY FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
FOR SCZ048>050.
MARINE...TORNADO WATCH UNTIL 10 AM EDT THIS MORNING FOR AMZ330-350-352-
354.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ330-
350-352-354-374.
GALE WARNING FROM 8 PM THIS EVENING TO 12 PM EDT MONDAY FOR
AMZ330-350-352-354-374.
&&Hazardous weather outlook, May 11, 5:28 AM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 528 AM EDT SUN MAY 11 2008 SCZ045-120930- BERKELEY- 528 AM EDT SUN MAY 11 2008 ...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING FOR LAKE MOULTRIE... ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. LAKE WIND ADVISORY. HIGH WIND WATCH. SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH MAY BECOME STRONG WITH LONG TRACKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047-051-120930- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- COASTAL JASPER- 528 AM EDT SUN MAY 11 2008 ...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH MAY BECOME STRONG WITH LONG TRACKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ048>050-120930- BEAUFORT-COASTAL COLLETON-CHARLESTON- 528 AM EDT SUN MAY 11 2008 ...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH MAY BECOME STRONG WITH LONG TRACKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-352-354-120930- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 528 AM EDT SUN MAY 11 2008 ...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG WINDS...LARGE HAIL...AND WATERSPOUTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ374-120930- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 528 AM EDT SUN MAY 11 2008 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG WINDS...LARGE HAIL...AND WATERSPOUTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 11, 5:48 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG SECESSIONVILLE 32.71N 79.94W
05/11/2008 CHARLESTON SC BROADCAST MEDIA
MEDIA REPORTED SEVERAL TREES DOWN AT THE CORNER OF
SECESSIONVILLE AND CAMP ROAD. A POSSIBLE TORNADO HAS ALSO
BEEN REPORTED.
&&
DPBLocal storm report, May 11, 5:59 AM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL JAMES ISLAND 32.73N 79.93W
05/11/2008 E0.88 INCH CHARLESTON SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL SIZE HAIL AT THE
INTERSECTION OF CLEARVIEW AND HARBORVIEW ROAD.
&&
DPBLocal storm report, May 11, 6:09 AM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 AM TSTM WND DMG RAVENEL 32.76N 80.25W
05/11/2008 CHARLESTON SC PUBLIC
PUBLIC REPORTED TREES DOWN AND POWER OUTAGES AT 165 HIGH
PARK ROAD IN RAVENEL SOUTH CAROLINA.
&&
DPBSpecial weather statement, May 11, 6:22 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 622 AM EDT SUN MAY 11 2008 GAZ087-088-099>101-114>116-118-137-138-140-111330- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND 622 AM EDT SUN MAY 11 2008 ...WIDESPREAD DAMAGING WINDS EXPECTED ACROSS MUCH OF SOUTHEAST GEORGIA... AN INTENSE CLUSTER OF SEVERE THUNDERSTORMS IS MOVING THROUGH CENTRAL GEORGIA EARLY THIS MORNING AND SHOULD PUSH INTO SOUTHEAST GEORGIA BETWEEN 7 AND 10 AM. THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE AND POSSIBLE TORNADOES AND ARE EXPECTED TO CONTINUE DOING SO FOR THE NEXT SEVERAL HOURS AS THEY MOVE EAST. RESIDENTS IN SOUTHEAST GEORGIA SHOULD BE PREPARED FOR POSSIBLE WARNINGS THIS MORNING AND BE READY TO TAKE COVER IN A STURDY BUILDING. AS WITH ANY SEVERE THUNDERSTORM...TORNADOES CAN BE PRODUCED WITH LITTLE OR NO WARNING.
Special weather statement, May 11, 6:23 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 623 AM EDT SUN MAY 11 2008 SCZ044-045-050-111115- BERKELEY-CHARLESTON-DORCHESTER- 623 AM EDT SUN MAY 11 2008 ...THUNDERSTORMS REDEVLOPING IN BERKELEY COUNTY...DORCHESTER COUNTY AND CHARLESTON COUNTY THROUGH 715 AM EDT... AT 619 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS REDEVLOPING ALONG THE INTERSTATE 26 CORRIDOR. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EBENEZER TO SECESSIONVILLE...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF SAINT GEORGE TO 6 MILES SOUTH OF CHARLESTON...MOVING NORTHEAST AT 46 MPH. CONDITIONS ARE FAVORABLE FOR A FEW STORMS TO RAPIDLY DEVELOP WITH SMALL HAIL AND GUSTY WINDS TO 50 MPH. AREAS IN AND AROUND AWENDAW...BONNEAU...BONNEAU BEACH...CAINHOY... CHARLESTON...CHARLESTON AIRPORT...COLLEGE PARK...CROSS...DANIEL ISLAND...EADYTOWN...FOLLY BEACH...GOOSE CREEK...HANAHAN...HUGER... JAMES ISLAND...JAMESTOWN...JEDBURG...KNIGHTSVILLE...LADSON... MCCLELLANVILLE...MONCKS CORNER...MOUNT PLEASANT...NORTH CHARLESTON... PINOPOLIS...RIDGEVILLE...SAINT STEPHEN...SANGAREE...SHADOWMOSS... SULLIVANS ISLAND...SUMMERVILLE...WANDO...WEST ASHLEY...ISLE OF PALMS AND CENTENARY WILL BE IMPACTED THROUGH 715 AM EDT. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, May 11, 7:07 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM HAIL JAMES ISLAND 32.73N 79.93W
05/11/2008 E0.75 INCH CHARLESTON SC PUBLIC
COVERING THE GROUND.
&&
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:23 AM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 37 min |
| May 11, 2:16 AM EDT | Severe Thunderstorm Warning | CHS | Screven | 44 min |
| May 11, 7:01 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Jenkins, Screven, Tattnall | 59 min |
| May 11, 7:12 AM EDT | Tornado Warning | CHS | Jenkins, Screven | 48 min |
| May 11, 7:16 AM EDT | Tornado Warning | CHS | Bulloch, Candler, Evans, Tattnall | 29 min |
| May 11, 7:39 AM EDT | Tornado Warning | CHS | Screven | 66 min |
| May 11, 7:41 AM EDT | Tornado Warning | CHS | Bulloch, Candler, Evans, Tattnall | 49 min |
| May 11, 7:48 AM EDT | Severe Thunderstorm Warning | CHS | Screven | 57 min |
| May 11, 7:53 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Effingham, Screven | 52 min |
| May 11, 7:59 AM EDT | Tornado Warning | CHS | Screven | 16 min |
| May 11, 8:18 AM EDT | Tornado Warning | CHS | Bulloch, Effingham | 27 min |
| May 11, 8:24 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty, Long, McIntosh and 1 more | 36 min |
| May 11, 8:31 AM EDT | Tornado Warning | CHS | Bryan, Liberty, Long | 29 min |
| May 11, 8:34 AM EDT | Severe Thunderstorm Warning | CHS | Effingham | 41 min |
| May 11, 8:41 AM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 19 min |
| May 11, 8:53 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 52 min |
| May 11, 9:08 AM EDT | Tornado Warning | CHS | Bryan, Chatham, Liberty | 37 min |
| May 11, 9:14 AM EDT | Tornado Warning | CHS | Long, McIntosh | 31 min |
| May 11, 9:31 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 29 min |
| May 11, 9:36 AM EDT | Tornado Warning | CHS | Long, McIntosh | 24 min |
| May 11, 9:52 AM EDT | Tornado Warning | CHS | McIntosh | 23 min |
| May 11, 10:43 AM EDT | Areal Flood Advisory | CHS | McIntosh | 2 hr |
| May 11, 1:55 PM EDT | Severe Thunderstorm Warning | CHS | Long, McIntosh | 65 min |
| May 11, 2:50 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, Tattnall | 40 min |
| May 11, 3:26 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 49 min |
| May 11, 3:43 PM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 32 min |
| May 11, 3:52 PM EDT | Tornado Warning | CHS | Liberty, McIntosh | 23 min |
| May 11, 4:44 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 19 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.